Arkansas, 2003

Damaging Wind in Arkansas, June 29, 2003

June 29, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 29, 2:35 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 2:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT SUN JUN 29 2003

NEW TROPICAL STORM BILL IN THE CENTRAL GULF EARLY THIS
AFTERNOON. THE FORECAST IN THE NEXT FEW DAYS WILL BE
DEPENDENT ON THE TRACK OF BILL.

TONIGHT...BELIEVE THAT PRECIPITATION IN OUTER BANDS WITH BILL WILL
NOT HAVE AN IMPACT QUITE YET. LEFT A SLIGHT CHANCE OF
SHOWERS/THUNDER IN THE SOUTH AFTER MIDNIGHT.

FARTHER NORTH...COLD FRONT IN PLAINS WILL BE APPROACHING NORTHWEST
CORNER OF ARKANSAS LATE TONIGHT. COULD BE A FEW THUNDERSTORMS NEAR
THE FRONT...BUT NOT QUITE INTO THE LITTLE ROCK CWA. LEFT IT DRY FOR
NOW.

MONDAY/TUESDAY...WILL BE PRETTY MUCH SANDWICHED BETWEEN FRONT TO
NORTH AND BILL. DO NOT BELIEVE THAT FRONT WILL HAVE MUCH OF AN
IMPACT...BUT BILL PROBABLY WILL. AT THIS TIME...THINKING THAT BILL
WILL HEAD INLAND ALONG THE LOUISIANA COAST BY MONDAY EVENING BEFORE
GOING NORTH AND THEN NORTHEAST.

GIVEN THE EXPECTED TRACK OF BILL...HAVE HIGHEST CHANCES OF RAIN
MONDAY/TUESDAY IN THE SOUTHEAST HALF OF THE STATE. RAIN COULD BE
HEAVY IN AREAS NEAR THE MISSISSIPPI RIVER AND POINTS TO THE EAST.
CLOUDS/PRECIPITATION WITH BILL WILL BRING DAYTIME TEMPERATURES DOWN
A FEW DEGREES...WITH MOST AREAS IN THE 80S.

BY WEDNESDAY OR SO...REMNANTS OF BILL WILL HAVE HEADED EAST WITH THE
COLD FRONT TO THE NORTH PRETTY MUCH WASHING OUT. GIVEN THIS...WILL
GO WITH TYPICAL SUMMERTIME WEATHER TO END THE WEEK WITH WARM/HUMID
CONDITIONS AND ISOLATED AFTERNOON/EVENING THUNDER.

FCSTID =   46
HRO   66  87  68  86 /  10  20  30  30
LIT   71  88  71  86 /  10  30  40  40
HOT   71  89  71  88 /  10  20  30  30
PBF   72  87  72  86 /  10  40  50  50

.LZK...NONE.
Hazardous weather outlook, Jun 29, 4:00 AM CST, 14 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW PRESSURE IS FORECAST TO MOVE SLOWLY NORTHWARD FROM THE GULF INTO
EASTERN TEXAS AND WESTERN LOUISIANA MONDAY AND TUESDAY. THIS WILL
RESULT IN BETTER CHANCES OF SHOWERS AND THUNDERSTORMS OVER ARKANSAS
DURING THE FIRST PART OF THE WEEK. THE POTENTIAL FOR SEVERE WEATHER
WILL BE LOW...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE
EVENTUAL STRENGTH AND TRACK OF THE LOW WILL DETERMINE THE CHANCES OF
RAINFALL ACROSS THE STATE.

TYPICAL SUMMERTIME WEATHER WILL RETURN DURING THE LATTER HALF OF
NEXT WEEK...WITH SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The radar

The Little Rock radar (KLZK), 72 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 29, 6:00 PM CST
Where
Jefferson County, Pine Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
34.217, -92.017

Thunderstorm winds downed some trees and damaged the roof of a building.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362992.